Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

April 26, 2011Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Apr 26, 2011, 1:21 PM EDT for Glynn County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2011, 1:21 PM EDT (17:21 UTC)
Expired
Apr 26, 2011, 1:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2267 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS82 KJAX 261721
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT TUE APR 26 2011

GAZ154-165-166-261745-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
121 PM EDT TUE APR 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN GLYNN
AND NORTHEASTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 145 PM EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF DOVER BLUFF...OR 8 MILES
WEST OF JEKYLL ISLAND...MOVING NORTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...JEKYLL
ISLAND...DOCK JUNCTION...COUNTRY CLUB ESTATES AND BRUNSWICK THROUGH
145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3112 8135 3112 8138 3101 8141 3101 8144
      3098 8148 3097 8146 3091 8155 3103 8170
      3112 8162 3112 8160 3117 8158 3126 8150
      3114 8134
TIME...MOT...LOC 1722Z 223DEG 6KT 3104 8155

$$

SHULER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Apr 26, 9:21 AM EDT, 4 hours earlier.

Area forecast discussion, Apr 26, 9:21 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 AM EDT TUE APR 26 2011

.UPDATE...SATELLITE IMAGERY SHOWS MID LEVEL SHORTWAVE TROUGH IS
PUSHING OFFSHORE. NUMEROUS SHOWERS OVER THE ATLANTIC WATERS WILL
REMAIN OVER OFFSHORE AS MEAN LOW LEVEL FLOW IS TOWARD THE NORTH
PER THE KJAX 12Z SOUNDING. A DRY SLOT WITH RELATIVELY FEW CLOUDS
ALOFT IS NOTED ON WATER VAPOR...HOWEVER MUCH OF NE FL WEST OF HWY
301 AND EXTENDING NWD INTO THE OKEFENOKEE IS BLANKETED WITH LOW
CLOUDS. MODEL SOUNDINGS SHOW THE LOW CEILINGS LIFTING AFTER
15Z...ALTHOUGH NAM BUFR SOUNDING KEEPS OVERCAST SKIES OVER GNV ALL
DAY. WILL KEEP SKIES PARTLY TO MOSTLY CLOUDY BUT NOT OVERCAST.
HAVE TWEAKED POPS DOWN A BIT OVER LAND THIS MORNING BUT NO CHNGS
FOR THE AFTN POPS...OR TO THE TEMPS AS THEY LOOK GOOD.

&&

.AVIATION...LIFR CIGS AT GNV AND MVFR CIGS AT REMAINING FLORIDA
TERMINALS ARE STUBBORNLY HANGING AROUND. AS MENTIONED ABOVE...
MODEL SOUNDINGS INDICATE IMPROVEMENT BTWN 15Z AND 16Z...BUT GNV
WILL LIKELY KEEP MVFR CIGS WELL INTO THE AFTN. WILL WAIT FOR 14Z
OBS TO DECIDE ON AMENDMENTS IF ANY. VFR CONDS AT SSI APPEAR TO BE
HERE TO STAY AND WILL AMEND SOONER.

&&

.MARINE...MODERATE SE TO S FLOW NEXT FEW DAYS...COMBINED WITH
8-10 SEC PERIOD ELY SWELLS SHOULD KEEP SEAS UP IN 4-6FT RANGE FOR
OFFSHORE LEGS NEXT FEW DAYS. MAY BRIEFLY SEE SCA CONDITIONS IN
OFFSHORE LETS WED-THU TIME FRAME AHEAD OF COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  65  91  69 /  20  10  10  40
SSI  81  70  86  71 /  20  20  10  10
JAX  87  67  92  70 /  20  20  10  10
SGJ  84  70  89  71 /  20  20  10  20
GNV  90  66  92  69 /  20   0  10  10
OCF  90  66  92  69 /  20  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/WALKER
Hazardous weather outlook, Apr 26, 3:10 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT TUE APR 26 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
310 AM EDT TUE APR 26 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...MODERATE RISK OF RIP CURRENTS ALONG THE COAST...

...STRONG THUNDERSTORMS POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY...

.DAY ONE...TODAY AND TONIGHT...

EASTERLY SWELLS WILL CONTINUE TO BRING AN ELEVATED RISK OF RIP
CURRENTS AT AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST
FOR MORE INFORMATION.

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY ALONG THE I-95
CORRIDOR OF THE COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

VERY WARM...DRY AND WINDY SOUTHWEST FLOW IS EXPECTED ON WEDNESDAY
AS HIGHS REACH NEAR RECORD LEVELS IN THE LOWER 90S. A LAKE WIND
ADVISORY MAY BE NEEDED FOR WINDS NEAR 20 MPH AND GUSTS AROUND 30
MPH.

A PRE-FRONTAL SQUALL LINE IS EXPECTED TO PUSH INTO INLAND SOUTHEAST
GEORGIA LATE WEDNESDAY NIGHT WITH STRONG TO ISOLATED SEVERE
THUNDERSTORMS WITH GUSTY WINDS POSSIBLE. THE THREAT OF STRONG
THUNDERSTORMS WILL CONTINUE ON THURSDAY ACROSS THE ENTIRE AREA AS
THE SQUALL LINE AND FRONT PASS THROUGH THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 26, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT TUE APR 26 2011

GAZ154-165-166-261745-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
121 PM EDT TUE APR 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN GLYNN
AND NORTHEASTERN CAMDEN COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 145 PM EDT...

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF DOVER BLUFF...OR 8 MILES
WEST OF JEKYLL ISLAND...MOVING NORTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...JEKYLL
ISLAND...DOCK JUNCTION...COUNTRY CLUB ESTATES AND BRUNSWICK THROUGH
145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3112 8135 3112 8138 3101 8141 3101 8144
      3098 8148 3097 8146 3091 8155 3103 8170
      3112 8162 3112 8160 3117 8158 3126 8150
      3114 8134
TIME...MOT...LOC 1722Z 223DEG 6KT 3104 8155

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:13 PM EDTSpecial Weather StatementJAXSuwannee47 min
Apr 26, 6:07 PM EDTSpecial Weather StatementJAXMarion38 min
Apr 26, 6:16 PM EDTSpecial Weather StatementJAXMarion29 min
Apr 26, 6:50 PM EDTSpecial Weather StatementJAXMarion25 min
Apr 26, 7:04 PM EDTAreal Flood AdvisoryJAXMarion56 min
Apr 26, 7:34 PM EDTSpecial Weather StatementJAXPutnam26 min
Apr 26, 3:22 PM EDTSpecial Weather StatementJAXGlynn38 min
Apr 26, 5:31 PM EDTSpecial Weather StatementJAXBrantley29 min
Apr 26, 5:45 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn48 min
Apr 26, 6:10 PM EDTSpecial Weather StatementJAXCamden50 min
Apr 26, 6:14 PM EDTSevere Thunderstorm WarningJAXCamden34 min
Apr 26, 6:17 PM EDTSpecial Weather StatementJAXBrantley43 min
Apr 26, 6:46 PM EDTSpecial Weather StatementJAXWayne44 min
Apr 26, 7:03 PM EDTAreal Flood AdvisoryJAXCamden117 min
Apr 26, 7:04 PM EDTSevere Thunderstorm WarningJAXWayne26 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.